This is a very common symptom of Depo withdrawal. I had been on Depo with several breaks, for over 18 years. I found it took a few months to get any period, when I came off Depo for each break, & when I did they were often erratic, sometimes constant & sometimes very heavy. I ended up having to keep going back onto Depo to stop the bleeding (I can't take other forms of contraception).
To be fair, most people find that what you're experiencing settles within 12-18 months of stopping Depo, but if during this time the bleeding is heavy, then you will need to be monitored for anaemia.
If it becomes heavy & constant, your Doctor may suggest medication, in the form of different hormones, to control the bleeding.
In my case, they performed several D&Cs (scraping of the lining of the womb) to try to 'reset' my periods, but this only worked for a few months each time.
You may find that you settle back into a regular pattern of periods shortly, but if not, you could to discuss with your Doctor to rule out other causes & discuss treatment options, and/or you could try what eventually worked for me (& I wish I'd known about years earlier because it would have saved pointless surgery for me) & get a bottle of A. Vogel's 'Agnus Castus' from a natural health store.
I use 15 drops twice daily in a small amount of water. It tastes horrible but within a month or so it had me back in a regular cycle & with much lighter bleeding. My PMT is much better, too. Now I use a lower maintenance dose of once per day, & it suits me fine.
Best wishes :)